Information on medication for a 94 year old

Patient

Q: Is the prescription Metopolol tartrate considered a blood thinner?

Symptoms:  An extreme bruse after a fall.
Doctor

A:   Thank you for your question. No, Metoprolol tartrate is a beta blocker class of cardiovascular medication. It is used to treat high blood pressure, congestive heart failure, or angina acting on the smooth muscle tissues of the blood vessels. Increased risk of bruising and bleeding is a known side effect of metoprolol. Given the advanced age of the patient, we recommend that she be seen by her doctor to determine if she needs to stop this medication if it is increasing her risk of bleeding.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: Hi...I amm 37 male...was detected with Vitamin D Deficiency Level is only 8.....Doc gave me DV 60k once a week for tw...

Q: I need my MRI results to be looked at, do i have MS is it possible?

Q: My wife is 52 and generally healthy. She recently became confused at a Walmart and could not figure out how to get to...

Q: Hyperextended my knee two days ago and have been in pain. Knee locked up on me last night when trying to stand up fro...

Q: I have idiopathic cranial hypertension and I have a trip planned for Cusco and Machu Picchu. Is it dangerous to go to...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews